Superconvergence of a finite element approximation to the solution of a sobolev equation in a single space variable

Douglas N. Arnold, Jim Douglas, Vidar Thome

Research output: Contribution to journalArticle

53 Scopus citations


A standard Galerkin method for a quasilinear equation of Sobolev type using continuous, piecewise-polynomial spaces is presented and analyzed. Optimal order error estimates are established in various norms, and nodal superconvergence is demonstrated. Discretization in time by explicit single-step methods is discussed.

Original languageEnglish (US)
Pages (from-to)53-63
Number of pages11
JournalMathematics of Computation
Issue number153
StatePublished - Jan 1981


Cite this